Patient :I am 15 on birth control (Tri-Previfem) and I had unprotected sex, after I took plan b just in case. after I had bloody discharge for a week got my period and then I thought I was okay. I had sex with my significant other and bled And now I do every time I masturbate or have sex. what should I do? stop taking birth control? this has been happening for about 2 months now
Thanks for the query.
I understand your concern.
Intermenstrual or postcoital spotting can be seen due to causes like during ovulation or in other days due to hormonal imbalance, side effects of the hormonal contraceptive methods, pelvic inflammatory disease presenting with cervical erosion, cervical polyp, post coital bleeding, in case of pregnancy implantation bleeding etc.
If the spotting persists or repeats better to consult your doctor once and get examined.
By examination causes like post-coital tear, cervical erosion can be ruled out. If your doctor recommends go for ultrasound, gonadal hormonal profile etc. Ultrasound will help in ruling out the possibility of pregnancy and also any endometrial abnormality. Hormonal profile helps in finding out hormonal imbalance.
Then with your doctor's advice you can take treatment according to the cause of your problem.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.